MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH A-LYTE INTEGRATED MULTISENSOR (IMT NA K CL); ELECTRODE, ION SPECIFIC, POTASSIUM

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH A-LYTE INTEGRATED MULTISENSOR (IMT NA K CL); ELECTRODE, ION SPECIFIC, POTASSIUM
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained a falsely depressed sodium (na) result on one patient sample on an atellica ch 930 analyzer.The erroneous result was not reported to the physician(s).The sample was repeated on the original atellica ch instrument.The repeat result recovered higher than the erroneous result.The repeat result was considered as correct result.There are no known reports of patient interventions or adverse health consequences due to the falsely depressed sodium (na) result.
 
Additional Manufacturer Narrative
An outside the united states customer obtained a falsely depressed sodium (na) result on one patient sample on an atellica ch 930 analyzer.The erroneous result was not reported to the physician(s).The sample was repeated on the original atellica ch instrument.The repeat result recovered higher than the erroneous result.The repeat result was considered as correct result.The interpretation of results section of the atellica ch a-lyte integrated multisensor (imt na k cl) instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings".Siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2023-00192 on jun 27, 2023.Siemens filed mdr 2432235-2023-00192 supplemental 1 on jul 19, 2023.Additional information jul 20, 2023: an outside the united states customer obtained a falsely depressed sodium (na) result on one patient sample on an atellica ch 930 analyzer.The erroneous result was not reported to the physician(s).The sample was repeated on the original atellica ch instrument.The repeat result recovered higher than the erroneous result.The repeat result was considered as correct result.Based on siemens investigation on the available information, the probable cause of falsely low sodium (na) result for sample id (b)(6) is most likely sample specific due to poor pre-analytical sample quality and the presence of gel, fibrin, microclots, and/or the presence of cellular debris including red cells, white cells, and platelets in the sample that the impacted proper sample aspiration for the sample predilution.The instrument is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.
 
Additional Manufacturer Narrative
Siemens filed, the initial mdr on jun 27, 2023.Additional information: jun 28, 2023, the customer provided additional information.After the initial mdr was filed.The calibration and quality controls (qc) were valid at the time sample was run.The sample id of the patient is sid (b)(6).Section d4: updated lot number#: 120013 and expiration date 28-nov-2023.Section d8: was this device serviced by a third party? updated to no.Section h4: device manufacture date updated as 28-nov-20223.Siemens continues to investigate.

Brand Name
ATELLICA CH A-LYTE INTEGRATED MULTISENSOR (IMT NA K CL)
Common Device Name
ELECTRODE, ION SPECIFIC, POTASSIUM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
registration # 2517506
500 gbc drive
newark DE 19714 6101
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key17207374
Report Number2432235-2023-00192
Device Sequence Number6798856
Product Code CEM
UDI-Device Identifier00630414596518
UDI-Public00630414596518
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K161954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Model NumberN/A
Device Catalogue Number11099315
Device Lot Number120013
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer06/20/2023
07/20/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/19/2023
08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown